Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 34, NWS Cheyenne, WY

December 15, 20125 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Dec 15, 2012, 3:19 PM MST for 5 counties in Wyoming. It took effect at Dec 16, 2012, 8:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 15, 2012, 3:19 PM MST (22:19 UTC)
In effect from
Dec 16, 2012, 8:00 PM MST
Expired
Dec 16, 2012, 12:58 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WWUS75 KCYS 152219
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MST SAT DEC 15 2012

...HIGH WIND WATCH IN EFFECT FOR SUNDAY NIGHT THROUGH MONDAY 
AFTERNOON...

.A STRONG PACIFIC LOW PRESSURE SYSTEM IS FORECAST TO TRACK INTO
IDAHO SUNDAY AFTERNOON AND EVENTUALLY WESTERN WYOMING MONDAY
MORNING. AHEAD OF THIS STORM SYSTEM...STRONG WEST WINDS ARE
EXPECTED TO DEVELOP. INITIALLY...THESE WINDS ARE EXPECTED TO
MATERIALIZE IN OUR WIND PRONE AREAS SUNDAY NIGHT...THEN BECOME
WIDESPREAD MONDAY MORNING...PERSISTING THROUGH MONDAY AFTERNOON.

WYZ106-110-116-117-161300-
/O.NEW.KCYS.HW.A.0034.121217T0300Z-121218T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
319 PM MST SAT DEC 15 2012

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON. 

* TIMING...8 PM SUNDAY EVENING THROUGH 5 PM SUNDAY AFTERNOON.

* WINDS...WEST 40 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE.

* IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES.
  MOTORISTS ARE URGED TO USE SUNDAY EVENING THROUGH MONDAY
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ101-104-105-107-109-115-118-161300-
/O.NEW.KCYS.HW.A.0034.121217T0900Z-121218T0000Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
RAWLINS...SINCLAIR...HANNA...LARAMIE...CHEYENNE
319 PM MST SAT DEC 15 2012

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON. 

* TIMING...5 AM MONDAY MORNING THROUGH 5 PM MONDAY AFTERNOON

* WINDS...WEST 40 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE.

* IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES.
  MOTORISTS ARE URGED TO USE SUNDAY EVENING THROUGH MONDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
294 
WWUS75 KCYS 161215
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
515 AM MST SUN DEC 16 2012

...STRONG WINDS TO AFFECT PORTIONS OF SOUTHEAST WYOMING TODAY AND 
MONDAY...

.A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING STRONG WINDS TO
PORTIONS OF SOUTHEAST WYOMING TODAY AND MONDAY. THE FIRST UPPER
LEVEL WAVE WILL PRODUCE A SURFACE LOW PRESSURE CENTER ACROSS THE
PLAINS TODAY...WITH WEST WINDS AT THE SURFACE BECOMING STRONG IN
THE WIND CORRIDOR ALONG AND WEST OF THE LARAMIE RANGE IN RESPONSE.
THESE WINDS WILL DIMINISH THROUGH THE EVENING AND EARLY OVERNIGHT
PERIOD. A SECOND BUT STRONGER PACIFIC LOW PRESSURE SYSTEM IS
FORECAST TO TRACK INTO IDAHO THIS AFTERNOON AND EVENTUALLY INTO
WESTERN WYOMING MONDAY MORNING. AHEAD OF THIS STORM
SYSTEM...STRONG WEST WINDS WILL REDEVELOP IN THE WIND CORRIDOR
LATE SUNDAY NIGHT...AND THEN BECOME MORE WIDESPREAD ACROSS
SOUTHEAST WYOMING ON MONDAY. RECENT SNOWFALL COMBINED WITH THESE
STRONG WINDS MAY PRODUCE NEAR BLIZZARD CONDITIONS AT TIMES.

WYZ106-110-116-170000-
/O.UPG.KCYS.HW.A.0034.121217T0300Z-121218T0000Z/
/O.NEW.KCYS.HW.W.0045.121216T1600Z-121218T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
515 AM MST SUN DEC 16 2012

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE THIS MORNING AND WILL REMAIN STRONG
  AND GUSTY THROUGH THE AFTERNOON. WINDS WILL DIMINISH AFTER
  SUNSET...BUT WILL INCREASE ONCE AGAIN AFTER MIDNIGHT. STRONG AND
  GUSTY WINDS WILL THEN PERSIST THROUGH 5 PM MONDAY AFTERNOON.

* WINDS...WEST 40 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE
  TODAY...WITH WEST TO SOUTHWEST 40 TO 50 MPH GUSTING TO 70 MPH ON
  MONDAY.

* IMPACTS...SUDDEN STRONG GUSTY WINDS WILL MAKE TRAVEL
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES.
  RECENT SNOWFALL COMBINED WITH THESE STRONG WINDS WILL PRODUCE
  NEAR BLIZZARD CONDITIONS AT TIMES...WITH SIGNIFICANTLY REDUCED
  VISIBILITIES AND SNOW COVERED ROADS EXPECTED. MOTORISTS ARE
  URGED TO USE EXTREME CAUTION TODAY THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ117-170000-
/O.EXT.KCYS.HW.A.0034.121217T0900Z-121218T0000Z/
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER
515 AM MST SUN DEC 16 2012

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON. 

* TIMING...2 AM MONDAY MORNING THROUGH 5 PM MONDAY EVENING.

* WINDS...WEST 40 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE.

* IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES.
  MOTORISTS ARE URGED TO USE CAUTION LATE TONIGHT THROUGH MONDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ101-104-105-107-109-115-118-170000-
/O.CON.KCYS.HW.A.0034.121217T0900Z-121218T0000Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
RAWLINS...SINCLAIR...HANNA...LARAMIE...CHEYENNE
515 AM MST SUN DEC 16 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON. 

* TIMING...2 AM MONDAY MORNING THROUGH 5 PM MONDAY AFTERNOON

* WINDS...WEST TO SOUTHWEST 40 TO 45 MPH WITH GUSTS TO 65 MPH ARE
  POSSIBLE.

* IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES.
  AREAS THAT RECEIVED ACCUMULATING SNOW RECENTLY COULD SEE NEAR
  BLIZZARD CONDITIONS AT TIMES WITH THE STRONG WINDS. EXPECT
  SIGNIFICANTLY REDUCED VISIBILITIES AND SNOW COVERED ROADS IN
  THESE AREAS. MOTORISTS ARE URGED TO USE EXTREME CAUTION LATE
  TONIGHT THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
075 
WWUS75 KCYS 161958
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1258 PM MST SUN DEC 16 2012

...STRONG WINDS TO AFFECT PORTIONS OF SOUTHEAST WYOMING TODAY AND
MONDAY...

.A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING STRONG WINDS TO
PORTIONS OF SOUTHEAST WYOMING TODAY AND MONDAY. THE FIRST UPPER
LEVEL WAVE WILL PRODUCE A SURFACE LOW PRESSURE CENTER ACROSS THE
PLAINS TODAY...WITH WEST WINDS AT THE SURFACE BECOMING STRONG IN
THE WIND CORRIDOR ALONG AND WEST OF THE LARAMIE RANGE IN
RESPONSE. THESE WINDS WILL DIMINISH THROUGH THE EVENING AND EARLY
OVERNIGHT PERIOD. A SECOND BUT STRONGER PACIFIC LOW PRESSURE
SYSTEM IS FORECAST TO TRACK INTO IDAHO THIS AFTERNOON AND
EVENTUALLY INTO WESTERN WYOMING MONDAY MORNING. AHEAD OF THIS
STORM SYSTEM...STRONG WEST WINDS WILL REDEVELOP IN THE WIND
CORRIDOR LATE TONIGHT...AND THEN BECOME MORE WIDESPREAD ACROSS
SOUTHEAST WYOMING ON MONDAY. RECENT SNOWFALL COMBINED WITH THESE
STRONG WINDS MAY PRODUCE NEAR BLIZZARD CONDITIONS AT TIMES.

WYZ101-104-105-107-109-115-117-118-171200-
/O.UPG.KCYS.HW.A.0034.121217T0900Z-121218T0000Z/
/O.EXB.KCYS.HW.W.0045.121217T0900Z-121218T0000Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
RAWLINS...SINCLAIR...HANNA...LARAMIE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE
1258 PM MST SUN DEC 16 2012

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...2 AM MONDAY MORNING THROUGH 5 PM MONDAY AFTERNOON

* WINDS...WEST TO SOUTHWEST 40 TO 45 MPH WITH GUSTS TO 65 MPH 
  ARE POSSIBLE. 

* IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL 
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT 
  VEHICLES. AREAS THAT RECEIVED ACCUMULATING SNOW RECENTLY COULD 
  SEE NEAR BLIZZARD CONDITIONS AT TIMES WITH THE STRONG WINDS. 
  EXPECT SIGNIFICANTLY REDUCED VISIBILITIES AND SNOW COVERED 
  ROADS IN THESE AREAS. MOTORISTS ARE URGED TO USE EXTREME 
  CAUTION LATE TONIGHT THROUGH MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-110-116-171200-
/O.CON.KCYS.HW.W.0045.000000T0000Z-121218T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
1258 PM MST SUN DEC 16 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. 

* TIMING...WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE
  AFTERNOON. WINDS WILL DIMINISH AFTER SUNSET...BUT WILL INCREASE
  ONCE AGAIN AFTER MIDNIGHT. STRONG AND GUSTY WINDS WILL THEN
  PERSIST THROUGH 5 PM MONDAY AFTERNOON.

* WINDS...WEST 40 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE 
  TODAY...WITH WEST TO SOUTHWEST 40 TO 50 MPH GUSTING TO 70 MPH 
  ON MONDAY. 

* IMPACTS...SUDDEN STRONG GUSTY WINDS WILL MAKE TRAVEL 
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT 
  VEHICLES. RECENT SNOWFALL COMBINED WITH THESE STRONG WINDS 
  WILL PRODUCE NEAR BLIZZARD CONDITIONS AT TIMES...WITH 
  SIGNIFICANTLY REDUCED VISIBILITIES AND SNOW COVERED ROADS 
  EXPECTED. MOTORISTS ARE URGED TO USE EXTREME CAUTION TODAY 
  THROUGH MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 15, 10:35 AM MST, 4 hours 44 minutes earlier.

Area forecast discussion, Dec 15, 10:35 AM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1035 AM MST SAT DEC 15 2012

.AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL TODAY
AND INTO THIS EVENING ACROSS SOUTHEAST WYOMING AND WESTERN
NEBRASKA...WITH KRWL THE ONLY EXCEPTION. PERIODS OF MVFR CIGS AND
VIS EXPECTED THIS AFTERNOON AT KRWL IN OCCASIONAL SNOW/RAIN
SHOWERS.

SOME UNCERTAINTY IN CONDITIONS TONIGHT...MAINLY FROM
KLAR...KCYS...TO KSNY NEAR THE COLORADO BORDER AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE AREA. THERE IS A SLIGHT CHANCE AT MVFR
OR LOWER CONDITIONS AT KCYS AND KLAR IN PERIODS OF SNOW AS THE
DISTURBANCE LIFTS NORTHEAST LATE THIS EVENING...BUT CONFIDENCE IS
RATHER LOW AT THIS TIME SO ONLY ADDED MVFR CIGS AND VCSH. KSNY
HAS THE BEST CHANCE TO SEE IFR CONDITIONS IN SNOW AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 736 AM MST SAT DEC 15 2012/

UPDATE...A LOOK AT SNOTEL OBSERVATIONS THIS MORNING SHOW THAT 2
TO 5 INCHES OF SNOW FELL OVER THE MOUNTAINS LAST NIGHT AS THE
STORM SYSTEM APPROACHED FROM THE SOUTHWEST. WITH AN ADDITIONAL 3
TO 5 INCHES EXPECTED TODAY ALONG WITH GUSTY WINDS UP TO 30
MPH...WENT AHEAD AND ISSUED A WINTER WEATHER ADVISORY FOR SNOW
AND BLOWING SNOW IN THE SNOWY AND SIERRA MADRES MOUNTAINS THROUGH
8 PM THIS EVENING. SNOW SHOULD TAPER OFF AS THE WAVE PASSES TO THE
EAST OF THE FORECAST AREA LATE THIS EVENING.

PREV DISCUSSION... /ISSUED 550 AM MST SAT DEC 15 2012/

SHORT TERM...TODAY THROUGH MONDAY NIGHT...PRETTY ACTIVE PATTERN
SETTING UP FOR THE SHORT TERM PERIOD WITH CONCERNS FOR BOTH WIND
AND SNOW. AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE FORECAST
AREA TODAY AND TONIGHT. THE STRONGEST ENERGY WILL REMAIN IN THE
DESERT SOUTHWEST AND SOUTHERN PLAINS THROUGH THE PERIOD...BUT WEAK
PIECES OF ENERGY EMBEDDED IN THE TROUGH WILL MOVE OVER THE
FORECAST AREA TODAY. A LOOP OF WATER VAPOR IMAGERY SHOWS PLENTY OF
MOISTURE ASSOCIATED WITH THIS TROUGH...AND SATELLITE ESTIMATES OF
PRECIPITABLE WATER SHOW IT TO BE ROUGHLY 150 TO 200 PERCENT OF
NORMAL. WEAK QG FORCING WITH THE SYSTEM AS ANALYZED BY THE GFS
WILL BE OVERHEAD TODAY...WITH SUBSIDENCE TAKING OVER TONIGHT.
THIS BROADSCALE LIFT COMBINED WITH WESTERLY 700 MB WINDS OF 20 TO
30 KTS WILL PRODUCE A STEADY STREAM OF OROGRAPHIC SNOW SHOWERS
TODAY THROUGH EARLY THIS EVENING. LOOKING AT A GOOD 3 TO 6 INCHES
OF ACCUMS IN THE SNOWY AND SIERRA MADRE MOUNTAINS THROUGH THIS
EVENING BEFORE TAPERING OFF SOMEWHAT LATE TONIGHT AS SUBSIDENCE
TAKES OVER. AN INVERTED TROUGH THAT DEVELOPED ALONG THE LARAMIE
RANGE WILL REMAIN STATIONARY THROUGH THE DAY AS SFC HIGH PRESSURE
BUILDS INTO THE NORTHERN PLAINS. THIS WILL SET UP A CONVERGENCE
ZONE ALONG THE LARAMIE RANGE WITH SFC WINDS OUT OF THE EAST TO
SOUTHEAST ACROSS THE PLAINS AND WESTERLY WINDS IN THE HIGH COUNTRY.
LOOKING TO SEE A FEW SNOW SHOWERS FORM OFF THIS BOUNDARY THIS
AFTERNOON AND EVENING AND MOVE INTO THE EASTERN PLAINS AS ONE OF
THE WEAK PIECES OF SHORTWAVE ENERGY APPROACHES FROM THE SOUTHWEST.
LOOKING AT ROUGHLY ONE HALF TO ONE INCH OF SNOW ACCUMULATIONS
FROM THESE SHOWERS...WITH THE HIGHER AMOUNTS EXPECTED NEAR THE
COLORADO BORDER.

THE UPPER LEVEL TROUGH WILL EXIT TO THE EAST TONIGHT...WITH ANOTHER
WAVE TO MOVE INTO THE AREA ON SUNDAY. THIS WAVE WILL DEEPEN THE
LEESIDE PRESSURE TROUGH THROUGH THE DAY...WITH WESTERLY SFC WINDS
ALONG AND WEST OF THE LARAMIE RANGE INCREASING WITH THE
STRENGTHENING GRADIENT. WINDS ALOFT DO NOT ALL THAT IMPRESSIVE AS
700 MB WINDS ARE FORECAST TO BE ONLY AROUND 50 KTS BY THE NAM AND
GFS. THEREFORE WILL HOLD OFF ON ISSUING ANY WIND HIGHLIGHTS FOR
THIS EVENT AS EXPECT ROUGHLY 35 TO 40 MPH SUSTAINED WITH GUSTS TO
55 MPH LATE SUNDAY MORNING THROUGH THE AFTERNOON HOURS. A BIGGER
CONCERN WILL BE BLOWING SNOW CONDITIONS IN THIS AREA DEPENDING ON
HOW MUCH SNOW IS RECEIVED HERE TODAY. LIGHT OROGRAPHIC SNOW WILL
CONTINUE IN THE MOUNTAINS THROUGH SUNDAY...WITH AN ADDITIONAL
COUPLE OF INCHES LOOKING TO FALL ON THE WESTERN SLOPES THROUGH
SUNDAY EVENING AS THE SHORTWAVE MOVES OVERHEAD. WILL SEE A BRIEF
BREAK IN THE ACTION SUNDAY NIGHT AS SHORTWAVE RIDGING MOVES
OVERHEAD. HOWEVER...A STRONG JET WILL APPROACH FROM THE WEST ON
MONDAY...WITH 120 TO 140 KT WINDS MOVING OVERHEAD IN THE
AFTERNOON. THIS WILL REINVIGORATE THE OROGRAPHIC FORCING ALONG
THE WESTERN SLOPES FOR MONDAY ESPECIALLY IN THE AFTERNOON AND
EVENING. WITH THE JET MOVING OVERHEAD...ALSO EXPECT STRONGER WINDS
TO OCCUR AT THE SFC ACROSS MUCH OF SOUTHEAST WYOMING. LOOKING AT
HIGH WIND CRITERIA TO BE MET FIRST IN THE WIND PRONE REGIONS LATE
SUNDAY NIGHT...THEN SPREADING TO PORTIONS OF THE EASTERN PLAINS
NEAR THE LARAMIE RANGE THROUGH LATE MONDAY MORNING AND AFTERNOON.
AGAIN...THE QUESTION OF POTENTIAL BLOWING SNOW CONCERNS WILL
DEPEND ON HOW MUCH SNOW FALLS THE NEXT COUPLE OF DAYS IN THIS
AREA.

LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...
MAIN FOCUS IN THE LONG TERM WILL BE LATE TUESDAY THROUGH WEDNESDAY
AS A TROUGH IS PROGGED TO MOVE ACROSS THE ROCKIES. THIS SYSTEM IS
EXPECTED TO BRING SNOW TO MUCH OF THE AREA TUESDAY NIGHT AND
WEDNESDAY. MANY DETAILS YET TO BE DETERMINED OF COURSE...BUT OVERALL
SETUP IS FAVORABLE FOR SNOW ACCUMULATIONS OVER THE FORECAST AREA.
EXTENDED MODELS ALSO IN RELATIVELY GOOD AGREEMENT ON PLACEMENT AND
TIMING. 140 KT UPPER LEVEL JET WILL PROVIDE TO POTENTIAL FOR DEEP
LIFT WHILE MIDLEVEL WARM THETAE ADVECTION SHOULD ALSO PRODUCE AN
AREA OF UPWARD MOTION. THE SYSTEM WILL ALSO BRING WITH IT SOME
INSTABILITY WHICH MAY ALLOW FOR A PERIOD OF HIGHER SNOWFALL RATES.
WINDS ARE NOT EXPECTED TO BE MUCH OF AN ISSUE INITIALLY. MAINLY
LOOKING AT LIGHT WINDS WHEN MOST OF THE SNOW WOULD FALL. MAIN
CONCERN FOR BLOWING SNOW WOULD BE WEDNESDAY NIGHT AS A BLAST OF
ARCTIC AIR MOVES ACROSS THE AREA. TEMPERATURES WILL BE SIGNIFICANTLY
COLDER WITH THE PASSAGE OF A COLD FRONT WEDNESDAY NIGHT. EXPECT
TEMPERATURES FALLING INTO THE SINGLE DIGITS OVER A VAST MAJORITY OF
THE FORECAST AREA WITH WIND CHILLS BELOW ZERO. INTO THE END OF WEEK
A BUILDING RIDGE SHOULD MAKE FOR A WARMING TREND AND DRY
CONDITIONS.

FIRE WEATHER...MINIMAL FIRE WEATHER CONCERNS ARE ANTICIPATED
THROUGH MIDWEEK AS COLD TEMPERATURES AND SNOW WILL AFFECT MUCH OF
THE DISTRICT. STRONG WESTERLY WINDS WILL OCCUR ALONG AND WEST OF
THE LARAMIE RANGE ON SUNDAY AND MONDAY...WITH GUSTS UP TO 55 MPH
EXPECTED FOR SUNDAY AND UP TO 65 MPH ON MONDAY. A STRONGER STORM
SYSTEM WILL MOVE OVER THE DISTRICT TUESDAY NIGHT AND
WEDNESDAY...BRINGING MORE WIDESPREAD MEASURABLE SNOW THROUGH THIS
TIME.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 8 PM SATURDAY FOR WYZ112-WYZ114.
NE...NONE.

&&

AVIATION...TJT
Hazardous weather outlook, Dec 15, 6:47 AM MST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
647 AM MST SAT DEC 15 2012

WYZ112-114-161245-
SIERRA MADRE RANGE-SNOWY RANGE-
647 AM MST SAT DEC 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING
SNOWY AND SIERRA RANGE.

.DAY ONE...TODAY AND TONIGHT

PERSISTENT LIGHT SNOW WILL FALL OVER THE SNOWY AND SIERRA RANGES
TODAY. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES IS EXPECTED WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. A SNOW ADVISORY IS IN EFFECT
THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF LIGHT SNOW WILL CONTINUE OVER THE SNOWY AND SIERRA RANGES
SUNDAY AND MONDAY WITH MINIMAL SNOW ACCUMULATIONS EXPECTED. STRONG
WEST TO SOUTHWEST WINDS WILL DEVELOP SUNDAY AND CONTINUE THROUGH
MONDAY. THE COMBINATION OF GUSTY WINDS AND FALLING SNOW WILL
PRODUCE REDUCED VISIBILITIES.

A PERIOD OF HEAVY SNOW IS POSSIBLE TUESDAY INTO WEDNESDAY OVER
THE MOUNTAINS AS A STORM SYSTEM MOVES ACROSS THE ROCKIES AND INTO
THE PLAINS. WELL OVER A FOOT OF SNOW IS POSSIBLE IN THE SNOWY AND
SIERRA RANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101>111-113-115>119-161245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
647 AM MST SAT DEC 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW IS EXPECTED ALONG AND WEST OF THE LARAMIE RANGE TODAY.
ACCUMULATIONS WILL BE MINIMAL WITH MOST LOCATIONS PICKING UP AN
INCH OR LESS THROUGH THIS AFTERNOON. THE MAIN CHANCE FOR LIGHT
SNOW THIS EVENING WILL SPREAD INTO FAR SOUTHEAST WYOMING MAINLY
ALONG INTERSTATE 80. ANY SNOW ACCUMULATIONS WILL BE MINIMAL WITH
LESS THAN ONE INCH EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WINDS WILL DEVELOP OVER THE FAVORED WINDY CORRIDORS SUCH AS
AROUND ARLINGTON AND BORDEAUX SUNDAY WITH 45 TO 55 MPH WIND GUSTS.
WINDS WILL LIKELY INCREASE IN STRENGTH MONDAY AND BECOME MORE
WIDESPREAD ACROSS SOUTHEAST WYOMING. THIS INCLUDES INTERSTATE 25
AND MUCH OF INTERSTATE 80 IN SOUTHEAST WYOMING. FREQUENT GUSTS
OVER 60 MPH MAY OCCUR IN THE HIGH WIND CORRIDORS INCLUDING NEAR
ARLINGTON...VEDAUWOO...AND BORDEAUX.

A PACIFIC STORM SYSTEM WILL MOVE INTO THE ROCKIES TUESDAY AND THE
PLAINS WEDNESDAY. THIS SYSTEM WILL BRING THE POTENTIAL FOR
SEVERAL INCHES OF SNOW TO SOUTHEAST WYOMING. A STRONG COLD FRONT
WILL FOLLOW WEDNESDAY NIGHT...DROPPING TEMPERATURES INTO THE
SINGLE DIGITS AND PRODUCING BELOW ZERO WIND CHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-161245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
647 AM MST SAT DEC 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A PERIOD OF LIGHT SNOW IS POSSIBLE OVER MUCH OF THE NEBRASKA
PANHANDLE TONIGHT. THE MAIN THREAT FOR SNOW ACCUMULATIONS WILL BE
IN THE SOUTHERN NEBRASKA PANHANDLE NEAR INTERSTATE 80 WHERE 1
TO 2 INCHES IS POSSIBLE. LITTLE TO NO ACCUMULATION IS EXPECTED
IN THE NORTHERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PACIFIC STORM SYSTEM WILL MOVE INTO THE ROCKIES TUESDAY AND THE
PLAINS WEDNESDAY. WITH THIS SYSTEM COMES THE POTENTIAL FOR SEVERAL
INCHES OF SNOW OVER THE NEBRASKA PANHANDLE WEDNESDAY. A STRONG
COLD FRONT WILL FOLLOW WEDNESDAY NIGHT...DROPPING TEMPERATURES
INTO THE SINGLE DIGITS AND PRODUCING WIND CHILLS NEAR ZERO DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

LIEBL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 7:16 AM MSTWinter Weather AdvisoryCYSAlbany, Carbon13 hr

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.